Alert archive / North Dakota / River Flood Warnings in 2013
River Flood Warning 74, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Oct 17, 2013, 8:31 AM CDT for Cass County, North Dakota; Clay County, Minnesota. It took effect at Oct 17, 2013, 1:00 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2013, 8:31 AM CDT (13:31 UTC)
- In effect from
- Oct 17, 2013, 1:00 PM CDT
- Expired
- Oct 21, 2013, 1:00 PM CDT
- In force
- 4 days
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 66 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River of the North at Fargo (FGON8). The gauge peaked at 18.12 ft at Oct 18, 2013, 3:00 AM CDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
229 WGUS43 KFGF 171331 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 831 AM CDT THU OCT 17 2013 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING (NEW) FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... NEW FLOODING IS FORECAST TO OCCUR AT... * FARGO...ON THE RED RIVER...IN CLAY AND CASS COUNTIES. .RECENT RAINS OF UP TO TWO INCHES IN THE SOUTHERN RED RIVER VALLEY HAS WORKED ITS WAY INTO THE MAINSTEM RED RIVER. THEREFORE...THE RED RIVER AT FARGO IS FORECAST TO REACH MINOR FLOOD STAGE TODAY. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-NDC017-171431- /O.NEW.KFGF.FL.W.0074.131017T1800Z-131021T1800Z/ /FGON8.1.ER.131017T1800Z.131018T1800Z.131020T1200Z.NO/ 831 AM CDT THU OCT 17 2013 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A NEW FLOOD WARNING FOR... * ...FARGO...ON THE RED RIVER. * FROM THIS AFTERNOON TO MONDAY AFTERNOON. * AT 7:00 AM THURSDAY THE STAGE WAS 17.9 FEET. * MINOR FLOOD STAGE IS 18.0 FEET. * FOR THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 18.5 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MID-MORNING. && LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
4 follow-up statements
895 WGUS83 KFGF 171338 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 838 AM CDT THU OCT 17 2013 ...THE FLOOD WARNING CONTINUES FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * FARGO...ON THE RED RIVER ...IN CLAY AND CASS COUNTIES .RECENT HEAVY RAINS OF UP TO TWO INCHES IN THE SOUTHERN RED RIVER VALLEY HAS WORKED ITS WAY INTO THE MAINSTEM RED RIVER. THEREFORE...THE RED RIVER AT FARGO IS FORECAST TO REACH MINOR FLOOD STAGE TODAY...AND REACH A CREST OF 18.5 FEET BEFORE RECEDING BELOW FLOOD STAGE ON OR ABOUT SUNDAY. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-NDC017-181338- /O.CON.KFGF.FL.W.0074.131017T1800Z-131021T1800Z/ /FGON8.1.ER.131017T1800Z.131018T1800Z.131020T1200Z.NO/ 838 AM CDT THU OCT 17 2013 THE FLOOD WARNING CONTINUES FOR... * ...FARGO...ON THE RED RIVER. * FROM THIS AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM THURSDAY THE STAGE WAS 17.9 FEET. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 18.5 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY MID-MORNING. * THE RIVER IS FORECAST TO CREST AT 18.5 ON FRIDAY EARLY AFTERNOON DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 19.0 FEET, FARGO...LOW-LEVEL DAM SOUTH OF MAIN AVENUE IS UNDERWATER. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 10/18 10/19 10/20 10/21 10/22 10/23 10/24 RED RIVER FARGO 18.4 18.5 18.0 17.3 16.6 16.2 16.0 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
133 WGUS83 KFGF 180228 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 928 PM CDT THU OCT 17 2013 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * FARGO...ON THE RED RIVER...IN CLAY AND CASS COUNTIES .RECENT HEAVY RAINS OF UP TO TWO INCHES FELL IN THE SOUTHERN RED RIVER VALLEY. THE WATER HAS MOVED INTO THE MAINSTEM RED RIVER. THE RED RIVER AT FARGO WAS JUST ABOVE MINOR FLOOD STAGE. THE RIVER IS FORECAST TO REACH AROUND 18.5 FEET ON FRIDAY AFTERNOON OR FRIDAY EVENING. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-NDC017-191428- /O.EXT.KFGF.FL.W.0074.000000T0000Z-131021T0000Z/ /FGON8.1.ER.131017T1800Z.131019T0000Z.131019T1800Z.NO/ 928 PM CDT THU OCT 17 2013 THE FLOOD WARNING CONTINUES FOR... * ...FARGO...ON THE RED RIVER. * UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM THURSDAY THE STAGE WAS 18.1 FEET. * MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 18.4 FEET SOMETIME FRIDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY AFTERNOON. * THE RIVER IS FORECAST TO CREST AT 18.4 ON FRIDAY EVENING DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 18.0 FEET, FLOOD WARNING STAGE...MINOR. FARGO...ELM ST BETWEEN 14TH AND 15TH AVENUE N IS CLOSED. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE FRI SAT SUN MON TUE WED THU (MONTH/DAY) 10/18 10/19 10/20 10/21 10/22 10/23 10/24 RED RIVER FARGO 18.4 17.7 16.8 16.3 15.9 15.7 15.6 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
465 WGUS83 KFGF 181514 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1014 AM CDT FRI OCT 18 2013 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * FARGO...ON THE RED RIVER...IN CLAY AND CASS COUNTIES .CONTINUED DRY WEATHER IS ALLOWING THE RIVER STAGE AT FARGO TO LEVEL OFF JUST ABOVE FLOOD STAGE. FORECAST PRECIPITATION IS NOT EXPECTED TO AFFECT THE RIVER STAGE AT THIS TIME. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-NDC017-191514- /O.EXT.KFGF.FL.W.0074.000000T0000Z-131020T1200Z/ /FGON8.1.ER.131017T1800Z.131018T0930Z.131019T0600Z.NO/ 1014 AM CDT FRI OCT 18 2013 THE FLOOD WARNING CONTINUES FOR... * ...FARGO...ON THE RED RIVER. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM FRIDAY THE STAGE WAS 18.1 FEET. * MINOR FLOODING IS OCCURRING AND DURING THE NEXT 7 DAYS...MINOR FLOODING IS FORECAST. * MINOR FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. * THE RIVER IS FORECAST TO CREST AT 18.1 ON FRIDAY EARLY AFTERNOON DURING THIS 7-DAY PERIOD. * IMPACT STATEMENT(S) - AT 18.0 FEET, FLOOD WARNING STAGE...MINOR. FARGO...ELM ST BETWEEN 14TH AND 15TH AVENUE N IS CLOSED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 10/19 10/20 10/21 10/22 10/23 10/24 10/25 RED RIVER FARGO 17.9 17.1 16.5 16.1 15.8 15.6 15.5 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
228 WGUS83 KFGF 190014 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 714 PM CDT FRI OCT 18 2013 ...THE FLOOD WARNING IS NOW CANCELLED FOR THESE RIVER LOCATIONS IN MINNESOTA...NORTH DAKOTA... * FARGO...ON THE RED RIVER...IN CLAY AND CASS COUNTIES .THE RED RIVER FELL BELOW FLOOD STAGE AROUND 4 PM THIS FRIDAY AFTERNOON AND IS FORECAST TO CONTINUE A SLOW FALL THE NEXT WEEK. ONLY LIGHT PRECIPITATION IS FORECAST THE NEXT TWO DAYS WHICH WILL HAVE LITTLE IF ANY IMPACT ON THE RED RIVER SYSTEM. BASED ON PROVISIONAL DATA THE RED RIVER IN FARGO CRESTED AROUND 18.11 FEET DURING THE EARLY MORNING HOURS TODAY. THE USGS WILL MAKE A FORMAL AND OFFICIAL DETERMINATION OF THE CREST FOR THIS LATE SEASON EVENT AT A FUTURE DATE. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. RIVER FORECASTS USUALLY USE 24 HOURS OF EXPECTED PRECIPITATION BUT DEPENDING ON THE SITUATION IT MAY INCLUDE PRECIPITATION EXPECTED THROUGH THE NEXT 72 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...TURN AROUND, DON'T DROWN... - DON'T TRAVEL THROUGH FLOODED AREAS! - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS && MNC027-NDC017-190044- /O.CAN.KFGF.FL.W.0074.000000T0000Z-131020T1200Z/ /FGON8.1.ER.131017T1800Z.131018T0930Z.131018T2045Z.NO/ 714 PM CDT FRI OCT 18 2013 THE FLOOD WARNING IS CANCELLED FOR... * ...FARGO...ON THE RED RIVER. * AT 6:15 PM FRIDAY THE STAGE WAS 18.0 FEET. * FELL BELOW FLOOD STAGE AT 3:45 PM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.2 FEET BY SUNDAY MID-MORNING AND CONTINUE A SLOW FALL THEREAFTER. * IMPACT STATEMENT(S) - AT 18.0 FEET, FLOOD WARNING STAGE...MINOR. FARGO...ELM ST BETWEEN 14TH AND 15TH AVENUE N IS CLOSED. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 10/19 10/20 10/21 10/22 10/23 10/24 10/25 RED RIVER FARGO 17.2 16.8 16.3 15.9 15.7 15.6 15.5 LAT...LON 4715 9673 4724 9683 4724 9694 4676 9689 4677 9671 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Oct 17, 6:16 AM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 17, 6:16 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 616 AM CDT THU OCT 17 2013 .UPDATE... ISSUED AT 615 AM CDT THU OCT 17 2013 THERE WILL BE A BAND OF LIGHT RAIN MOVING FROM NW TO SE TODAY. SATURATION IS OCCURRING BEHIND A COLD FRONT...WITH ALL MODELS FAIRLY BULLISH WITH RAINFALL. STILL FEEL MODELS OVERDONE WITH RAIN...AND WILL CONTINUE TO MONITOR. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 320 AM CDT THU OCT 17 2013 MODELS CONTINUE IN VERY GOOD AGREEMENT OVERALL...WITH THE NAM PREFERRED TONIGHT WITH SLIGHTLY DRIER CONDITIONS FOR TODAY. FOR TODAY...THERE WILL BE A COLD FRONT THAT WILL PASS THROUGH THE REGION. MODELS ARE VERY CONSISTENT WITH A LIGHT RAIN BAND NEAR THE FRONT...IN AN AREA OF UPPER DIVERGENCE NEAR THE RIGHT ENTRANCE REGION OF A JET STREAK. CURRENTLY...ANY PRECIP WITH THIS SYSTEM HAS BEEN MINIMAL...SO WILL KEEP WITH CHANCE POPS FOR LIGHT RAIN AS THE SYSTEM MOVES FROM NW TO SE TODAY. THERE WILL ALSO BE BREEZY NORTH WINDS BEHIND THE FRONT...AND TEMPS WON/T RISE MUCH AT ALL TODAY WITH THE CAA AND CLOUDS/PRECIP. TONIGHT...EXPECT AN EARLY CHANCE FOR SOME LIGHT RAIN IN THE SE...OTHERWISE IT SHOULD BE DRY MOST OF THE NIGHT. THERE COULD BE SOME LIGHT RAIN/SNOW LATE TONIGHT MAINLY IN THE DVL BASIN...BUT MOST OF THE PRECIP AHEAD OF THE NEXT SHORTWAVE SHOULD HOLD OFF UNTIL FRIDAY. TEMPS WILL HINGE ON HOW MUCH CLEARING OCCURS...AND EXPECTING AT LEAST SOME CLOUDS SO THIS SHOULD KEEP TEMPS UP A BIT. FOR FRIDAY...ANOTHER COLD FRONT AND SHORTWAVE WILL MOVE THROUGH IN DEEP CYCLONIC/NW FLOW. EXPECT ANOTHER COOL DAY WITH THE THREAT FOR LIGHT RAIN...PERHAPS MIXED WITH A FEW FLAKES FRIDAY MORNING MAINLY IN THE NW. .LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 320 AM CDT THU OCT 17 2013 ON FRIDAY NIGHT...THERE WILL BE A CONTINUED THREAT FOR LIGHT RAIN/SNOW AFTER 06Z SAT FOR THE ENTIRE REGION AS THE COLUMN COOLS. ON SATURDAY...COOL HIGH PRESSURE WILL MOVE INTO THE WESTERN AREAS...WITH 850MB TEMPS AROUND -6C. THERE COULD BE A FEW LIGHT RAIN/SNOW SHOWERS IN THE MORNING MAINLY ALONG AND EAST OF THE VALLEY. OTHERWISE...IT WILL BE A COLD DAY WITH HIGHS STRUGGLING TO REACH THE LOWER 40S FOR MOST AREAS. FOR SAT NIGHT...CLEARING SHOULD OCCUR WITH SFC HIGH PRESSURE...AND OVERNIGHT LOWS SHOULD FALL IN THE MID/UPPER 20S. THE ECMWF AND GEM WOULD BRING SOME LIGHT SNOW INTO THE DVL BASIN AFTER 06Z SUN...SO SOMETHING TO MONITOR OVER THE NEXT FEW MODEL RUNS. SUNDAY-WEDNESDAY...CONFIDENCE IN THE OVERALL SYNOPTIC PATTERN IS HIGH THROUGH THE PERIOD...WITH LONGWAVE TROUGHING EXPECTED TO REMAIN ENTRENCHED OVER CENTRAL/EASTERN NORTH AMERICA...AND RIDGING PUSHING INTO WESTERN NORTH AMERICA. THIS PATTERN WILL KEEP THE AREA IN CHILLY NORTHWEST FLOW...WITH TEMPS WELL BELOW LATE OCTOBER NORMALS. THE MAIN CHALLENGE CONTINUES TO BE THE TIMING OF INDIVIDUAL EMBEDDED WAVES. BOTH THE GEM/ECMWF ADVERTISE A STRONGER WAVE FOR SUNDAY INTO MONDAY...WITH 850 MB TEMPS DROPPING TO -7 TO -10C BEHIND IT AND BRISK NORTH WINDS...IN ADDITION TO RAIN/SNOW CHANCES. OTHERWISE...TIMING DIFFERENCES EXIST AMONG MODELS LIMITING CONFIDENCE IN PRECIP CHANCES THROUGH THE REMAINDER OF THE PERIOD. WITH THE REINFORCING SHORTWAVE TROUGHS DIVING SOUTH AND OVERALL QUITE A BIT OF CLOUD COVER WITHIN THE BROADLY CYCLONIC FLOW...TEMPS WILL REMAIN COOL. THE ECMWF/GEM WOULD SUGGEST HIGHS REMAINING IN THE 30S ON MONDAY...WITH HIGHS OVERALL NOT EXPECTED TO BE MUCH HIGHER THAN THE LOW TO MID 40S THROUGH THE MIDDLE OF THE WEEK...DEPENDENT ON TIMING OF THE UPPER WAVES. LOWS WILL GENERALLY BE IN THE 20S TO LOW 30S...AGAIN DEPENDENT ON THE DEGREE OF CLEARING ON ANY GIVEN NIGHT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 615 AM CDT THU OCT 17 2013 THERE WILL BE A BAND OF LIGHT RAIN MOVING FROM NW TO SE BEHIND A COLD FRONT. C CONDITIONS MAY BRIEFLY FALL INTO THE MVFR CATEGORY...WITH SOME LIGHT RAIN TODAY. && .HYDROLOGY... RIVER FLOOD WATCHES CONTINUE FOR THE RED RIVER AT FARGO...S BRANCH BUFFALO RIVER AT SABIN AND BUFFALO RIVER NEAR DILWORTH. UPSTREAM ON THE RED RIVER AT WAHPETON...LEVELS HAVE BEGUN TO DECLINE...WHILE AT FARGO LEVELS STILL ARE SLOWLY CLIMBING. SLOW RISES ALSO CONTINUE ON THE BUFFALO AND S BUFFALO RIVERS NEAR DILWORTH AND SABIN. CURRENT FORECASTS APPEAR ON TRACK...BUT SOME UNCERTAINTY REMAINS REGARDING ADDITIONAL RISES. HOWEVER...RIVER LEVELS WILL NEED TO BE MONITORED AT THE AFOREMENTIONED SITES AS LEVELS BEGIN TO APPROACH MINOR FLOOD STAGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...DK SHORT TERM...DK LONG TERM...DK/MAKOWSKI AVIATION...DK HYDROLOGY...MAKOWSKI
Hazardous weather outlook, Oct 17, 6:21 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 621 AM CDT THU OCT 17 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 621 AM CDT THU OCT 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
River Flood Warnings in North Dakota, 2013River Flood Warnings in Minnesota, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.